Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

Changing antidepressants - interim treatments

(8 Posts)
orangeandlemons Wed 30-Jan-13 20:54:40

I've been on hundreds of them, and swapped the majority with no break or cross tapering.

You can swap same class to same class (e.g ssri) easily
SSri to TCa's can be cross tapered
More random ones like Mirtazapine or the Moais may need to be stopped before switching to another

However a 2 week break shouldn't really make that much difference. It takes about 6 weeks for the effects of an antidepressant to wear off fully, and is mostly noticeable in the last 2-3 weeks. That is why the two week breaks are supposedly manageable

linky

Bluestocking Tue 29-Jan-13 16:57:34

Poor you, not surprised you feel worried. The GP could prescribe you a mood stabiliser. If they are uncooperative, you could go to A&E; I'm sure you wouldn't want to but you can't let your mood spiral out of control.

BridgetBidet Tue 29-Jan-13 16:43:02

I will do but I'm concerned about what to do in the short term.

Bluestocking Tue 29-Jan-13 16:32:08

How about requesting a consultation with a psychiatrist? I don't think most GPs know much about ADs.

BridgetBidet Tue 29-Jan-13 16:21:28

I do have some of my old citalopram so I am tempted to start taking that.

BridgetBidet Tue 29-Jan-13 16:21:06

They've said no to cross tapering, I assume because of serotonin syndrome.

Bluestocking Tue 29-Jan-13 16:18:54

Hi there, you can cross-taper from one to another to minimise the effects. Google cross taper antidepressants for more info. Your GP should know how to do this. Hope it goes well for you; I've changed ADs twice and the time I was properly treated it went fine.

BridgetBidet Tue 29-Jan-13 16:12:11

After some advice if anybody has a similar experience. I was on Citalopram for quite some time but it stopped working quite so effectively so my doctor changed my onto Fluoxetine (Prozac).

Anyway, I've had terrible problems with this new tablet particularly not being able to sleep at all, so I've come off them and am currently on the 2 week period getting them out of my system before I can try anything else. And when I'm on my new tablets that will take about a month to kick in.

So my problem is I feel absolutely awful, so low and unhappy, I really feel the walls are closing in on me and am struggling to cope. Does anybody know if there is any interim treatment that might help me such as the prescription of sedatives to get me through this bad period before my next lot of antidepressants kick in? I am going to see my GP tomorrow but they can be unhelpful so wondered if anybody else knew what sort of options might be available.

I'm returning to work after mat leave next Monday and time off is not an option but I am feeling increasingly desperate and am worried how I will cope.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now